Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 6, 2011, 5:42 PM CDT for Hubbard County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 6, 2011, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Hubbard County, MN
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:55 PM CDT | HAIL 1.25 | 1 W Nevis, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS53 KFGF 062242
SVRFGF
MNC057-062315-
/O.NEW.KFGF.SV.W.0028.110606T2242Z-110606T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 615 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
LOCATED 3 MILES WEST OF NEVIS...OR 36 MILES SOUTH OF BEMIDJI...
MOVING TO THE EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BADOURA AROUND 550 PM CDT.
CHAMBERLAIN AROUND 555 PM CDT.
AKELEY AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4686 9499 4703 9502 4708 9466 4705 9465
4697 9464 4687 9465 4686 9465
TIME...MOT...LOC 2242Z 263DEG 23KT 4696 9487
WIND...HAIL 60MPH 1.50IN
$$
DTR2 follow-up statements
092
WWUS53 KFGF 062302
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
602 PM CDT MON JUN 6 2011
MNC057-062315-
/O.CON.KFGF.SV.W.0028.000000T0000Z-110606T2315Z/
HUBBARD MN-
602 PM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA UNTIL 615 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2
MILES SOUTHEAST OF AKELEY...OR 36 MILES SOUTH OF BEMIDJI...MOVING TO
THE EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS BETWEEN AKELEY AND
CHAMBERLAIN.
AT 555 PM CDT...SPOTTERS REPORTED 1.25 INCH HAIL 1 MILE WEST OF
NEVIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4686 9499 4703 9502 4708 9466 4705 9465
4697 9464 4687 9465 4686 9465
TIME...MOT...LOC 2302Z 263DEG 23KT 4697 9468
$$
DTR948
WWUS53 KFGF 062315
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
615 PM CDT MON JUN 6 2011
MNC057-062325-
/O.EXP.KFGF.SV.W.0028.000000T0000Z-110606T2315Z/
HUBBARD MN-
615 PM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HUBBARD COUNTY
IN NORTH CENTRAL MINNESOTA HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEVERE THUNDERSTORM IS IN EFFECT FOR CASS COUNTY MINNESOTA.
LAT...LON 4686 9499 4703 9502 4708 9466 4705 9465
4697 9464 4687 9465 4686 9465
TIME...MOT...LOC 2315Z 263DEG 23KT 4698 9456
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 327 PM CDT MON JUN 6 2011 .SHORT TERM... CONVECTION CHANCES AND SEVERITY TONIGHT AND TOMORROW WILL BE THE PRIMARY FORECAST ISSUE FOR THE PERIOD. SFC OBS AND RADAR LOOP SHOW A WEAK BOUNDARY FROM SOUTH OF VALLEY CITY TO PARK RAPIDS. WHILE TEMPS TO THE NORTH OF THE BOUNDARY HAVE STAYED IN THE 70S ALONG THE INTERNATIONAL BORDER...THE SOUTHERN CWA HAS RISEN INTO THE UPPER 80S WITH EVEN SOME STATIONS AROUND 90 THIS AFTERNOON. SPC MESOANALYSIS SHOWS VERY UNSTABLE AIR OVER THE SOUTH...WITH CAPE VALUES GETTING TO AROUND 3000 J/KG IN SOUTHEASTERN ND. CU HAS GONE UP ALONG THE BOUNDARY...BUT WEBCAMS SHOW THAT VERTICAL EXTENT SO FAR IS LIMITED. LOW LEVEL CONVERGENCE IS NOT VERY HIGH AS SOUTH WINDS ON THAT SIDE OF THE BOUNDARY HAVE BEEN GETTING LIGHTER. THERE IS ALSO NOT MUCH UPPER SUPPORT EVIDENT. HAD RAISED POPS IN THE FAR SOUTH TO AROUND 40 PERCENT FOR THIS EVENING...BUT THAT MAY BE A BIT OVERDONE. WILL TAKE ANOTHER LOOK AT SAT AND RADAR TRENDS BEFORE ISSUING THE FORECAST. THE UPPER TROUGH WILL MOVE INTO EASTERN MT/WY BY 12Z TUESDAY. PRECIP SHOULD INCREASE AFTER MIDNIGHT TONIGHT AS WARM AIR ADVECTION KICKS IN AND ELEVATED THUNDERSTORMS START MOVING TOWARDS THE CANADIAN BORDER. ELEVATED CAPE FROM 850MB GETS UP TO AROUND 1500 J/KG...AND BULK SHEAR BEGINS TO PICK UP TO AROUND 50-70 KTS AFTER 06Z. SOME HAIL IS NOT OUT OF THE QUESTION. THE WARM FRONT WILL PUSH NORTH TOWARDS THE CANADIAN BORDER DURING THE DAY ON TUESDAY. NAM BRINGS THE BOUNDARY FURTHER NORTH THAN THE RUNS YESTERDAY DID...AND THE GFS IS A BIT FURTHER SOUTH. STILL THINK THAT PRECIP WILL BE PRIMARILY BE IN THE NORTHERN CWA...WHILE THE LOCATIONS SOUTH OF THE WARM FRONT WILL BE MOSTLY CAPPED. WILL HAVE TO WATCH THE AREA NEAR THE BOUNDARY VERY CLOSELY TOMORROW. IF THE CAP BREAKS...THERE WILL BE A GOOD AMOUNT OF INSTABILITY REALIZED AND THERE SHOULD BE PLENTY OF LOW LEVEL SHEAR AVAILABLE FOR ANY STORMS TO QUICKLY BECOME SEVERE. THE UPPER TROUGH WILL MOVE INTO THE REGION TUESDAY NIGHT...PUSHING THE SFC LOW EAST AND MOVING THE BOUNDARY BACK SOUTH AS A COLD FRONT. THERE COULD STILL BE SOME PRECIP ALONG THE FRONT AS IT MOVES SOUTH...SO WILL KEEP THE 20-30 POPS WE HAVE GOING INTO WEDNESDAY. THE TEMPS WILL BE MUCH COOLER BEHIND THE FRONT. CLOUDS SHOULD BEGIN TO CLEAR OUT WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN...AND LOWS COULD DROP CLOSE TO 40 OR EVEN BELOW. SFC HIGH PRESSURE AND COOL TEMPS WILL CONTINUE THROUGH THURSDAY. .LONG TERM (FRI-MON)... MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN FOR THE WEEKEND. 500 MB CLOSED LOW WILL MOVED ACROSS THE DAKOTAS PROVIDING LIFT AND THUNDERSTORM CHANCES ON FRIDAY AFTERNOON INTO THE FIRST HALF OF SATURDAY. DRY ON SUNDAY WITH SFC HIGH PRESSURE SLIDING QUICKLY THROUGH. HIGHS SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AS HIGHER 500-1000 MB THICKNESSES REMAIN SOUTH IN THE CENTRAL AND SOUTHERN PLAINS. SW FLOW ALOFT WILL KEEP THE AREA WITH A CHANCE OF TSTORMS ON MONDAY. && .AVIATION... VFR CONDITIONS THIS AFTERNOON TO CONTINUE OVERNIGHT WITH THE EXCEPTION OF THUNDERSTORMS POSSIBLY DEVELOPING OVERNIGHT AND LIFTING NORTH ACROSS THE FAR...GFK AND DVL. CB MENTIONED IN THE TAF DEPICTS THIS POSSIBILITY. WINDS WILL BE GUSTY TOMORROW AS A LOW PRESSURE AND WARM FRONT TRAVERSE THE AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JR/JK
Hazardous weather outlook, Jun 6, 4:48 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 448 AM CDT MON JUN 6 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 448 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHEASTERN NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND STRONG WINDS...ALONG WITH A SMALL THREAT OF AN ISOLATED TORNADO. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TONIGHT...LIFTING FROM SOUTH TO NORTH. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH A STRONGER STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION ON TUESDAY. A SURFACE WARM FRONT WILL LIFT INTO THE REGION TUESDAY AFTERNOON. ALTHOUGH THUNDERSTORM INITIATION REMAINS UNCERTAIN...IT IS BECOMING MORE PROBABLE. IF THUNDERSTORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY BE SEVERE. THE MAIN THREAT AREA APPEARS TO BE NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA DURING THE AFTERNOON AND EVENING HOURS. STAY TUNED FOR DETAILS REGARDING THIS POTENTIAL SEVERE EVENT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jun 6, 5:37 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 537 PM CDT MON JUN 6 2011 MNZ024-062300- HUBBARD MN- 537 PM CDT MON JUN 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUBBARD COUNTY UNTIL 600 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES EAST OF PARK RAPIDS...OR 38 MILES SOUTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... CHAMBERLAIN AND AKELEY AROUND 550 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DTR
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.